MAUDE Adverse Event Report: CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015612
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 09/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: (4) 8110.8015.(3) 10015612.(4) syringe.(4) icu medical microclave needleless connector.Therapy date: (b)(6) 2018.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the affected product be received for evaluation.
 
Event or Problem Description
The customer reported that four sets leaked at the connection to a different manufacturer's needleless connector during a patient's infusion.The four infusions (epinephrine, milrinone, arterial line, cvp line) were started during the evening of (b)(6) 2018 on the night shift to run into a sterile container until the time for the tubing change.Early in the morning on (b)(6) 2018, the new tubing ¿tree¿ (iv pole with pc unit and attached pump modules) was connected to the patient and the old ¿tree¿ was removed.There was no report of a leak at this time.The patient¿s blood pressure started to decline the morning of (b)(6) 2018 despite dose adjustments.The epinephrine tubing was wet between the microclave and the tubing, and wetness was observed further down the tubing.Upon inspection, the user discovered that the milrinone, arterial line and cvp lines were also damp at the connections to the needleless connectors, indicating leaks.After the leaks were discovered, the tubing was changed and the patient¿s blood pressure subsequently stabilized with no other effects to the patient reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that four sets leaked at the connection to a non-bd needleless connector was confirmed; however, the leak originated from the non-bd microclave valve itself and not from the connection between the valve and the bd extension set.During functional testing, fluid leaked from the non-bd valve.No leaks were noted with the bd set or the connection between the valve and the set.The female luer port of the bd extension set was measured and found to be within iso standards.The root cause of the leak is the non-bd product.

Brand Name
ALARIS® SYRINGE MODULE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7975657
Report Number9616066-2018-01902
Device Sequence Number16516073
Product Code FPA
UDI-Device Identifier10885403234040
UDI-Public10885403234040
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015612
Device Catalogue Number10015612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;